new person

  • 19 Replies
  • 16345 Views
*

Offline mel

  • *
  • 21
  • Gender: Female
new person
« on: May 18, 2008, 08:04:29 PM »
hi their people, im from the uk  im new to this site :rolleyes

*

Offline nice friend

  • Thalassemia Major
  • *
  • 2836
  • Gender: Male
  • If I Can, Why Not You??... If I Can U TOO !!!...
Re: new person
« Reply #1 on: May 18, 2008, 09:14:14 PM »
Hi mel :
how  r u  ?.  Welcome to the thalassemia patients and friends  ........ i hope that u wil find ur anwers here and this forum will helpful for r u ........
Sometimes , God breaks our spirit to save our soul.
Sometimes , He breaks our heart to make us whole.
Sometimes , He sends us pain so we can be stronger.
Sometimes , He sends us failure so we can be humble.
Sometimes , He sends us illness so we can take better care of our selves.
Sometimes , He takes everything away from us so we can learn the value of everything we have.

===========
Umair

*

Offline mel

  • *
  • 21
  • Gender: Female
Re: new person
« Reply #2 on: May 18, 2008, 10:27:45 PM »
hey  thanks for the reply

abit about me.

im a 24 year old female from london in the uk. i suffer from thal major, and im now diabetic.

can i say, for all you thal major sufferers, if you have the treatment available, then use it, dont make the mistake i made. thal is treatable, and if you treat it you wont suffer from other irreversible illnesses.

my heart goes out to all of you, whether a sufferer or somebody who has lost some1 through 1 illness or another.



*

Offline Zaini

  • *****
  • 3448
  • Gender: Female
  • Life is too short to be perfect.
Re: new person
« Reply #3 on: May 19, 2008, 03:19:03 PM »
Hi Mel,

 :hithere welcome on the forum, i know it's very hard,but as Andy told you in another post aggressive chelation can save you,what kind of chelation are you using and how often.

Wish you the best of luck. :goodluck

ZAINI.
^*^Xaini^*^

*

Offline mel

  • *
  • 21
  • Gender: Female
Re: new person
« Reply #4 on: May 19, 2008, 03:50:11 PM »
hey zaini , im useing desferol 7 days a week, i also go for my blood transfushions every 4 weeks !! my iron is so high at the mo so my doctor wants me to have a line in my chest so i can do my desferol through that as my tummy is very saw from the needles !!!! hopefully i will get rid of te iron if i sick to medication !!!!  :rolleyes

*

Offline Sharmin

  • *****
  • 4155
  • Gender: Female
  • Little A
Re: new person
« Reply #5 on: May 19, 2008, 04:18:07 PM »
Hi Mel,

Welcome to our site!  I wish you good health and hope we can be a source of strength for you!

Sharmin
Sharmin

*

Offline Andy Battaglia

  • *****
  • 8793
  • Gender: Male
  • Will thal rule you or will you rule thal?
Re: new person
« Reply #6 on: May 19, 2008, 04:54:48 PM »
Hi Mel,

Has combination chelation using desferal and ferrirpox (L1) ever been considered? It is the fastest way to reduce iron overload.
Andy

All we are saying is give thals a chance.

*

Offline mel

  • *
  • 21
  • Gender: Female
Re: new person
« Reply #7 on: May 19, 2008, 05:00:29 PM »
hi andy

i havent been given any alternative to desferol. i am due to have a line in my chest soon to use with a baxta. i have been told that a line gets straight into the blood, where as using a thalaset it goes through the tissue and isnt as effective.

i will be using exjade once my heart is in a stronger state. at the moment its working at 50% efficiency.

i will ask my doctor about this treatment you are speaking of, and she what she says.

thanks for the reply

ps, i have just started doing 2g's over 20 hours

« Last Edit: May 19, 2008, 05:21:22 PM by mel »

Re: new person
« Reply #8 on: May 19, 2008, 08:40:02 PM »
Hello and Welcome.

As suggested by Andy, you should seek advice re. using L1 and Desferal as a combination therapy. L1 is very effective in chelating iron from the heart.

Thanks
Regards.

*

Offline §ãJ¡Ð ساجد

  • Beta Thal Major
  • *****
  • 1991
  • Gender: Male
  • اَسّلامُ علیکم Peace be Upon you
    • Islamic Resources
Re: new person
« Reply #9 on: May 20, 2008, 04:12:08 AM »
Hi Mel,

I'm sorry to read what you're going through. I know our tummies can't take too many needles without a longer gap for the wounds to heal.

Have you tried using your thighs as well? Try it while you wait for the port to be installed. I use 4 spots on my belly and 2 spots on each thigh and rotate them while alternating between the leg and the gut. By the time one place gets it's turn to face the needle (after 7 sessions) the spot is completely healed and I hardly even notice where I had last put the needle in that spot. :)
اَسّلامُ علیکم Peace be Upon you
§ãJ¡Ð ®âµƒ
Web Site

*

Offline nice friend

  • Thalassemia Major
  • *
  • 2836
  • Gender: Male
  • If I Can, Why Not You??... If I Can U TOO !!!...
Re: new person
« Reply #10 on: May 20, 2008, 09:16:09 AM »
Hi mel :
i     :agree        to Andy . The   combination of  Ferriprox  and desferal realy work's fast .......it's my personal experience .........   best regards 
                                         nice friend
Sometimes , God breaks our spirit to save our soul.
Sometimes , He breaks our heart to make us whole.
Sometimes , He sends us pain so we can be stronger.
Sometimes , He sends us failure so we can be humble.
Sometimes , He sends us illness so we can take better care of our selves.
Sometimes , He takes everything away from us so we can learn the value of everything we have.

===========
Umair

*

Offline Zaini

  • *****
  • 3448
  • Gender: Female
  • Life is too short to be perfect.
Re: new person
« Reply #11 on: May 20, 2008, 03:46:01 PM »
Hi Mel,

I would also strongly suggest that you try combination therapy,it works wonders,specially L1 or Ferriprox is very good for removing iron from heart,one thing you have to do is test you WBC's every week while taking ferriprox,but i think it's better then having a chest line,and while you are going for transfusions every 4 weeks i think the duration is good,and combination therapy will hope fully work for you,ask your doc about that.

Good luck.

ZAINI.
^*^Xaini^*^

*

Offline mel

  • *
  • 21
  • Gender: Female
Re: new person
« Reply #12 on: May 21, 2008, 08:52:16 PM »
hey zanie, andy, i had an opointment today 4 a blood test as im now taking ramiprill for my heart i have to have an extra blood test to check my kidneys each month, while i was their i asked my doctor about the L1 everyones bein telling me about, i found out that their the tablets i used to take 7  years ago!!! i started taking them but couldent hold them down each time i took 1 i would vomit it back up !!! i tried them 4 a few weeks but jus made me very sick, im waiting to go on the xjade but have to get ride of most of the iron b4 i c an start it !! jus wondering if anyone else was sick of the L1 tablets ????

thanxs guys duno wot id do with out ur advice !!!!!!!! xxxxxxxxxxx :wink

*

Offline Andy Battaglia

  • *****
  • 8793
  • Gender: Male
  • Will thal rule you or will you rule thal?
Re: new person
« Reply #13 on: May 21, 2008, 10:20:35 PM »
Your reaction to L1 is very common when doctors act like arrogant know it alls and refuse to use common sense. When L1 is started on a low dose and the dose is gradually raised to the full dose, that reaction is very rare. When doctors start a patient on a high dose right from the start, patients often have many stomach problems and end up stopping L1. This has happened to many patients in the Maldives, keeping life saving chelation out of reach. I advise any patient beginning on any new drug, including Exjade to start low dose and work up to a higher dose. Patients starting Exjade have very few reactions when low dose is used at the start. Those starting with a high dose of Exjade have significant reactions at first.

Maybe this concept is difficult for the medical school trained know it alls, but for almost any drug that is known to give reactions, starting at full dose is a bad idea. Gradually introducing these chelation drugs into a patient's system is a much better idea. This is not based on years of medical school, but rather on years of talking to hundreds of patients.
Andy

All we are saying is give thals a chance.

*

Offline mel

  • *
  • 21
  • Gender: Female
Re: new person
« Reply #14 on: May 22, 2008, 08:12:13 AM »
hi andy


wen i was givern the tablets i was told to take 8 a day !!! i took 1 at first but couldnt hold 1 down at all!!! ????

 

SMF spam blocked by CleanTalk